Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 4, 2021, 3:01 AM CDT for Clay County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 3:01 AM CDT (08:01 UTC)
- Expired
- May 4, 2021, 3:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
County Clay County, TN
The radar
The Nashville radar (KOHX), 109 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 3:18 AM CDT | HAIL 0.88 | 7 Se Celina, TN | FACEBOOK REPORT OF NICKEL SIZE HAIL IN TIMOTHY, TN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.6
The text
As transmitted.
272
WWUS84 KOHX 040801
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
301 AM CDT Tue May 4 2021
TNZ010-011-033-040830-
Overton TN-Pickett TN-Clay TN-
301 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT AND EASTERN CLAY COUNTIES UNTIL 330 AM CDT...
At 301 AM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Celina, Byrdstown, Wolf River Dock, Dale Hollow Lake, Static,
Standing Stone State Park and Huntersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8502 3638 8542 3646 8556 3647 8557
3647 8558 3650 8563 3662 8551 3663 8527
TIME...MOT...LOC 0801Z 228DEG 23KT 3649 8551
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 2:41 AM CDT, 20 minutes earlier.
Area forecast discussion, May 4, 2:41 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 241 AM CDT Tue May 4 2021 .DISCUSSION... Ongoing scattered t'storms across Middle TN with already a few severe t'storms in progress. Per our 06Z sounding, still have a pretty ripe environment for storms to develop and wouldn't be surprised if some storms are able to stay discrete out ahead of the main line currently crossing the Mississippi River. Lapse rates have decreased ever so slightly compared to our 00Z sounding, but low-level shear has ramped up a bit. Forecast remains unchanged for this morning though with damaging winds continuing to be the primary concern with any severe storm that develops. Have had a few reports of hail with some of the stronger storms and still cannot rule out an isolated tornado or two. PWATs from the 06Z sounding were around 1.5" so will need to watch any training storms as flash flooding could become an issue if rainfall persists over a particular area. Expecting storms to remain mainly discrete through the next few hours, becoming more linear as the QLCS to our west moves towards us. Latest CAMs guidance has the line crossing the TN river between 5 AM and 7 AM. Do have a severe t'storm watch for our western counties as this line will reach that area first. This first round will move to the east by mid-morning to lunchtime for most and we should get a few hours of a break this afternoon. Second round of showers and t'storms will begin to move into our southern counties by the afternoon with an additional line moving into our northwestern counties by the early evening. Will have some time to destabilize even further this afternoon. Best chance of severe weather does appear to be across our southern counties, with damaging winds and small hail as the primary concerns. Still can't rule out an isolated tornado as there will still be some low-level turning. PWAT values remain in the 1.25-1.75" range into the afternoon, so any training storms could lead to some localized flash flooding issues once again. Any lingering showers/t'storms will be pushed out of the area as the surface frontal system passes through Wednesday AM. Upper- level trough will swing through and push eastward the second half of the week with a weak disturbance possible Thursday. Any showers we do see would be widely scattered. Things will dry out on Friday with dry conditions through the first half of Saturday. Expect for temps on the cooler side on Thursday and Friday with highs in the mid to upper 60s across the area. The weekend through at least the first half of next week looks fairly unsettled as several rounds of showers and t'storms appear possible. Expect highs to reach back into the upper 70s to near 80 as well. && .AVIATION... 06Z TAF DISCUSSION. VFR at all TAF sites currently, but that will likely change overnight as VCTS and TSRA moves through the area. Expecting periods of decreased VIS and CIGS, especially if a t'storm moves directly over a terminal in which MVFR/IFR is expected. Should experience a brief break in any category restrictions mainly between 17Z and 23Z. Additional VCTS and TSRA will move through the area beginning with CKV around 00Z and continuing through the area through the remainder of the TAF period. Predominant winds will remain from the S/SW through at least 00Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 80 55 70 47 69 / 90 80 0 0 20 Clarksville 78 53 67 45 68 / 90 80 0 0 30 Crossville 76 55 64 43 64 / 90 60 20 0 10 Columbia 80 55 70 46 70 / 100 70 0 0 10 Lawrenceburg 79 56 70 46 70 / 90 60 0 0 10 Waverly 79 52 69 47 69 / 90 80 0 0 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Adcock AVIATION........Adcock
Hazardous weather outlook, May 3, 8:13 PM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 813 PM CDT Mon May 3 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 813 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. Some severe thunderstorms will be possible mainly after midnight tonight across mid state region, especially northwest portions. Main threats are damaging winds and large hail. Formation of a tornado or two could also be possible, especially across northwest portions. Brief heavy rainfall causing localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rounds of showers and thunderstorms are expected through the day and into at least the evening hours Tuesday. Severe storms are possible with all threats possible, including damaging winds, large hail, isolated tornadoes, and brief heavy rainfall resulting in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, May 3, 11:56 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
1156 PM CDT Mon May 3 2021
TNZ008>010-028>031-040530-
Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-
Smith TN-
1156 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHWESTERN
JACKSON...NORTHEASTERN SUMNER...NORTHEASTERN WILSON...NORTHWESTERN
CLAY...MACON AND TROUSDALE COUNTIES UNTIL 1230 AM CDT...
At 1155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to 11 miles west of Lafayette
to near Hartsville to 10 miles northeast of Lebanon. Movement was
east at 35 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Lafayette, Gainesboro, Hartsville, Westmoreland, Red Boiling Springs,
Bethpage, Whitleyville, Dixon Springs, Oak Grove, Pleasant Shade,
Dickerson Chapel Recreation Area and Bugtussle.
LAT...LON 3662 8575 3657 8570 3647 8565 3630 8567
3628 8630 3640 8630 3647 8633 3658 8640
3664 8621
TIME...MOT...LOC 0455Z 259DEG 31KT 3652 8628 3648 8623 3640 8619 3632
8621
SchaperSpecial weather statement, May 4, 1:32 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 AM CDT Tue May 4 2021
TNZ065-066-040715-
Cumberland TN-White TN-
132 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND EAST CENTRAL WHITE
COUNTIES UNTIL 215 AM CDT...
At 132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sparta to near Crossville. Movement was
northeast at 25 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Lake Tansi,
Cumberland Mountain State Park and Slate Springs.
This includes Interstate 40 between mile markers 305 and 340.
LAT...LON 3583 8477 3582 8480 3587 8545 3599 8531
3598 8526 3609 8525 3611 8523 3610 8515
3613 8513 3614 8507 3617 8503 3615 8500
3616 8499 3616 8491 3614 8488 3608 8483
3609 8481 3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 0632Z 244DEG 23KT 3590 8539 3593 8501
ShamburgerSpecial weather statement, May 4, 1:54 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
154 AM CDT Tue May 4 2021
TNZ008-009-029-040745-
Trousdale TN-Sumner TN-Macon TN-
154 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUMNER...MACON AND
NORTHWESTERN TROUSDALE COUNTIES UNTIL 245 AM CDT...
At 154 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Gallatin, moving northeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Gallatin, Lafayette, Hartsville, Westmoreland, Red Boiling Springs,
Bethpage and Bledsoe Creek State Park.
LAT...LON 3662 8586 3654 8581 3648 8582 3636 8637
3646 8643 3664 8610
TIME...MOT...LOC 0654Z 243DEG 25KT 3643 8632
ShamburgerSpecial weather statement, May 4, 2:00 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Nashville TN
200 AM CDT Tue May 4 2021
TNZ010-011-033-034-040745-
Fentress TN-Overton TN-Pickett TN-Clay TN-
200 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...PICKETT...
NORTHEASTERN CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 245 AM
CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Livingston, moving east at 25 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Byrdstown, Huntersville, Wolf River Dock, Dale Hollow Lake and
Static.
LAT...LON 3662 8498 3642 8497 3645 8539 3660 8541
3663 8522
TIME...MOT...LOC 0700Z 266DEG 23KT 3652 8532
SchaperLocal storm report, May 4, 2:21 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 8 E CELINA 36.53N 85.36W
05/04/2021 E1.00 INCH CLAY TN TRAINED SPOTTER
&&
EVENT NUMBER OHX2100444
SCHAPERSpecial weather statement, May 4, 3:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
301 AM CDT Tue May 4 2021
TNZ010-011-033-040830-
Overton TN-Pickett TN-Clay TN-
301 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT AND EASTERN CLAY COUNTIES UNTIL 330 AM CDT...
At 301 AM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Celina, Byrdstown, Wolf River Dock, Dale Hollow Lake, Static,
Standing Stone State Park and Huntersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8502 3638 8542 3646 8556 3647 8557
3647 8558 3650 8563 3662 8551 3663 8527
TIME...MOT...LOC 0801Z 228DEG 23KT 3649 8551
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:22 PM CDT | River Flood Advisory | OHX | Hickman | 11 hr |
| May 3, 11:50 PM CDT | Special Weather Statement | OHX | Sumner | 40 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Trousdale | 34 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Trousdale | 35 min |
| May 4, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 47 min |
| May 4, 1:32 AM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 26 min |
| May 4, 1:54 AM CDT | Special Weather Statement | OHX | Macon | 51 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OHX | Pickett | 45 min |
| May 4, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 23 min |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 38 min |
| May 4, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 48 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 55 min |
| May 4, 5:02 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Perry | 58 min |
| May 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 51 min |
| May 4, 5:43 AM CDT | Special Weather Statement | OHX | Lewis, Perry | 47 min |
| May 4, 5:56 AM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 34 min |
| May 4, 6:00 AM CDT | Special Weather Statement | OHX | Hickman | 30 min |
| May 4, 6:10 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 22 min |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 44 min |
| May 4, 6:21 AM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| May 4, 6:23 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 37 min |
| May 4, 6:28 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| May 4, 6:42 AM CDT | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale | 33 min |
| May 4, 6:52 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more | 38 min |
| May 4, 6:59 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 31 min |
| May 4, 7:01 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 29 min |
| May 4, 7:11 AM CDT | Tornado Warning | OHX | Jackson, Smith | 34 min |
| May 4, 7:27 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 33 min |
| May 4, 7:29 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 46 min |
| May 4, 7:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 40 min |
| May 4, 7:48 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, White | 27 min |
| May 4, 7:53 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more | 37 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 40 min |
| May 4, 8:07 AM CDT | Tornado Warning | OHX | Cumberland, White | 23 min |
| May 4, 8:24 AM CDT | Tornado Warning | OHX | Cumberland, White | 11 min |
| May 4, 8:29 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 2 hr |
| May 4, 9:32 AM CDT | River Flood Warning | OHX | Perry | 21 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.